T3PS concerned with increased fentanyl in the region
(KENORA) – Treaty Three Police Service (T3PS) members are concerned and warning residents of increasing reports of fentanyl in the region. Fentanyl can be found in various forms, including powder, pills, or laced into other drugs. Users may unknowingly consume fentanyl, thinking they are taking a less potent substance. This increases the risk of accidental overdose and death.
Fentanyl has been responsible for a sharp rise in opioid-related overdose deaths in recent years. It is often mixed with other drugs such as heroin, cocaine, or counterfeit prescription pills, making it difficult for users to know its presence and potency. Even a tiny amount of fentanyl can be lethal.
If you suspect someone is experiencing a fentanyl overdose, it is crucial to seek immediate medical help. While waiting for help to arrive, if you are trained in administering naloxone (an opioid overdose reversal medication) and have access to it, follow the instructions provided with the naloxone kit to administer it properly.
The Good Samaritan Drug Overdose Act applies to anyone seeking emergency support during an overdose, including the person experiencing an overdose. The Act protects the person who seeks help, whether they stay or leave from the overdose scene before help arrives. The Act also protects anyone else who is at the scene when help arrives.
Addressing the presence of fentanyl in our communities requires a multifaceted approach involving education, prevention, enforcement, and support. If you have any information related to a crime, suspicious activity, or a wanted individual, contact your nearest law enforcement agency or Crime Stoppers. Together, let’s create a safer community for everyone.
Treaty Three Police Service is a self-administered Policing entity under the First Nations Policing Program in Canada and is responsible for full policing duties in 23 First Nation Communities in the Treaty #3 territory.
– 30 –